T3 and heart problems

I was self medicating on t3 from Mexico under Dr.P. My G.P. agreed to prescribe if my Endo' was in agreement. My Endo' said yes. I am on 40 mcg T3 following thyroid removal in 2003. It is a slow slog but things are improving. However, I have had high cholesterol, and have noticeable yellow deposits under each eye (xanthelasmata). My cholesterol is coming down, but the yellow deposits remain.

I have a G.P. appointment on Thursday a.m. because I am worried about the burning in my chest, the ache in my left shoulder. My sternum is painful to press. I have had these symptoms from time to time and then they go again. I know that xanthelasmata is connected to heart disease, but am a bit worried to see my G.P. on Thursday in case he takes me off the T3, as I have heard that doctors are always wary of the heart/t3 connection. I would rather ignore the burning than have my t3 taken away. Does anyone have an opinion, I really am quite anxious to know what to do before Thursday please?

Thank you.

17 Replies

oldestnewest
  • We have posted before and you may remember I have been on T 3 only too. Currently adding some T4 but not doing well, so back to T3 only I think. Anyway, I have had all these breathless burning symptoms, sometimes going up to my neck and shoulders. I saw a heart consultant who was completely unfazed by the T3 only and put me on a treadmill with ECG. I was fine, reached a point that he was happy with and he deduced it is skeleto muscular and wrote this to my GP. He made no adverse comments to her or me about the T3. I went privately as I was very anxious about it and did not actually ask my GP about it as I was, like you, terrified she would stop T3. My advice would be to try and get it checked out, just for your own peace of mind but maybe it is how we TT people react to T3.

  • Thanks for your prompt reply Hennerton, yes of course I remember our dialogue. Do you also have the yellow deposits under your eyes? Reason I ask this is that it is quite a serious problem regarding heart issues, and maybe in a roundabout way it is connected to TT? I also get sweats when I have the chest burning, as it moves into my shoulder, have it now as I type.

    Sorry you are still struggling with the T4, I didn't progress adding some Armour to my T3, so am just on 40 mcg T3.

  • Just noticed the question about yellow deposits. No, I do not have them I think, although not quite sure what I am looking for! Would they be very obvious?

  • Yes Hennerton, they are VERY obvious, you would know if you had them.

  • nice post Hennerton, that is what I would do actually if I was 'worried' and I could afford it, I'd go to a private cardiologist and tell him I do NOT want him to report to my GP, just to tell me what he thinks it is, after that I would decide if I wanted to tell my GP the outcome of my visit to the cardio, I probably never would just to spare my GP asking me why I went privately etc.

  • Thank you nobodysdriving, also Hennerton. I think I might go down this route to be safe. Thank you both for your wise words.

  • Just a thought nobodysdriving, I thought even for a private consultation you still needed a G.P.'s referral letter?

  • Some Consultants will take self referrals, you need to email them first to find out. I recently did this with an Endo, she could see by my email that I knew my stuff so was happy to take me on without GP getting involved. However as I wanted to keep my GP in the loop I asked her to write anyway.

  • Thanks hypohen. Now I need to decide what to do tomorrow!!

  • Private GP? if NHS GP refuses/reluctant that's how I managed to see a consultant

  • Thank you Sandrad, food for thought!

  • Thanks for reassuring me Hennerton. Did you have thyroid cancer?Reason I am asking is I have just read that it is possible for cancers to move to the chest area, and the symptoms are the same as I have. I was quite shocked to read this report, and the more I read makes me think that it might be relevant to me. I cancelled my doctor appointment this week, but am going to make another tomorrow.

  • This is a link which may help you but the links within may not work as it is archived.

    web.archive.org/web/2010103...

  • Thank you. Brilliant link. I am printing it for future reference.

  • Thank you Shaws, will take a look.

  • For what it's worth, my endo insists that T3, taken at the correct doses, does NOT cause heart problems. It can, however, cause a stroke if too much is taken. As ever, we have to choose our poison.

  • That's an interesting angle, hadn't really considered stroke. I am without a thyroid, so don't think 40 mcg. is much. That said I have a cautious G.P. Really am debating whether to keep the appointment tomorrow, and just ignore the burning.

    Thank you thedoghouse.

You may also like...